Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 8, NWS Pueblo, CO

May 2, 2015Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 2, 2015, 6:25 PM MDT for Kiowa County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2015, 6:25 PM MDT (00:25 UTC)
Expired
May 2, 2015, 7:12 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 106 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2903 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WUUS55 KPUB 030025
SVRPUB
COC061-030130-
/O.NEW.KPUB.SV.W.0008.150503T0025Z-150503T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
625 PM MDT SAT MAY 2 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KIOWA COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 730 PM MDT

* AT 623 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWEETWATER 
  RESERVOIR...OR 25 MILES NORTHWEST OF LAMAR...MOVING EAST AT 20 
  MPH. OTHER STRONG STORMS WERE NOTED NEAR ARLINGTON. 

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EADS...HASWELL...BRANDON...NEEOSHE RESERVOIR...NEEGRONDA
  RESERVOIR...CHIVINGTON...SWEETWATER RESERVOIR...ARLINGTON AND
  QUEENS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3829 10348 3851 10326 3853 10317 3854 10317
      3862 10297 3862 10246 3861 10239 3828 10225
TIME...MOT...LOC 0023Z 249DEG 19KT 3837 10289 

HAIL...1.00IN
WIND...60MPH
 
$$

HODANISH
4 follow-up statements
045 
WWUS55 KPUB 030037
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
637 PM MDT SAT MAY 2 2015

COC061-030130-
/O.CON.KPUB.SV.W.0008.000000T0000Z-150503T0130Z/
KIOWA CO-
637 PM MDT SAT MAY 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR KIOWA COUNTY...

AT 636 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWEETWATER
RESERVOIR...OR 24 MILES NORTHWEST OF LAMAR...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EADS...HASWELL...BRANDON...NEEOSHE RESERVOIR...NEEGRONDA RESERVOIR...
CHIVINGTON...SWEETWATER RESERVOIR AND QUEENS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3829 10330 3853 10317 3854 10317 3862 10297
      3862 10246 3861 10239 3828 10225
TIME...MOT...LOC 0036Z 249DEG 19KT 3840 10280 

HAIL...1.00IN
WIND...60MPH
 
$$

HODANISH
904 
WWUS55 KPUB 030048
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
648 PM MDT SAT MAY 2 2015

COC061-030130-
/O.CON.KPUB.SV.W.0008.000000T0000Z-150503T0130Z/
KIOWA CO-
648 PM MDT SAT MAY 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR CENTRAL KIOWA COUNTY...

AT 648 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF SWEETWATER RESERVOIR...OR 21 MILES NORTHWEST OF LAMAR...MOVING
NORTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EADS...BRANDON...NEEOSHE RESERVOIR...NEEGRONDA RESERVOIR...
CHIVINGTON...SWEETWATER RESERVOIR AND QUEENS RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3829 10307 3859 10288 3862 10246 3861 10239
      3828 10225
TIME...MOT...LOC 0048Z 232DEG 12KT 3830 10289 

HAIL...1.00IN
WIND...60MPH
 
$$

HODANISH
263 
WWUS55 KPUB 030100
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT SAT MAY 2 2015

COC061-030130-
/O.CON.KPUB.SV.W.0008.000000T0000Z-150503T0130Z/
KIOWA CO-
700 PM MDT SAT MAY 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR SOUTH CENTRAL KIOWA COUNTY...

AT 659 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEEGRONDA
RESERVOIR...OR 20 MILES NORTHWEST OF LAMAR...MOVING EAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SWEETWATER RESERVOIR...QUEENS RESERVOIR...NEEOSHE RESERVOIR AND
NEEGRONDA RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3829 10307 3838 10301 3834 10250 3828 10225
TIME...MOT...LOC 0059Z 284DEG 11KT 3830 10287 

HAIL...1.00IN
WIND...60MPH
 
$$

HODANISH
427 
WWUS55 KPUB 030112
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
712 PM MDT SAT MAY 2 2015

COC061-030121-
/O.CAN.KPUB.SV.W.0008.000000T0000Z-150503T0130Z/
KIOWA CO-
712 PM MDT SAT MAY 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

GUSTY WINDS TO 40 TO 50 MPH WILL BE POSSIBLE ACROSS KIOWA COUNTY 
THROUGH 745 PM.

LAT...LON 3829 10307 3838 10301 3834 10250 3828 10225
TIME...MOT...LOC 0108Z 249DEG 19KT 3832 10279 

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 5:58 PM MDT, 27 minutes earlier.

Area forecast discussion, May 2, 5:58 PM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MDT SAT MAY 2 2015

.UPDATE...
ISSUED AT 558 PM MDT SAT MAY 2 2015

UPDATED POPS BASED ON RADAR TRENDS.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 234 PM MDT SAT MAY 2 2015

A SHORTWAVE TROF MOVING ACRS THE AREA WILL HELPS SPREAD SHOWERS
AND THUNDERSTORMS EASTWARD ACRS THE FORECAST AREA THROUGH THIS
EVENING. THE MAIN TSTM THREATS WL BE GUSTY WINDS...WITH SOME OF
THE STRONGER STORMS PRODUCING SMALL HAIL. THERE IS STILL THE
CHANCE FOR A COUPLE MARGINALLY SEVERE STORMS WITH HAIL AROUND 1
INCH DIAMETER AND WIND GUSTS AROUND 60 MPH...ESPECIALLY OVR THE
SERN PLAINS. MOST IF NOT ALL PCPN SHOULD END BY MIDNIGHT.

ON SUN AN UPR TROF WL MOVE TO ALONG THE CA COAST BY LATE AFTERNOON.
THE SW TO S FLOW AHEAD OF THE TROF WL BRING AN INCREASE IN MSTR TO
THE FORECAST AREA AND A BETTER CHANCE FOR PCPN.  SHOWERS OR TSTMS WL
PROBABLY DEVELOP OVR THE MTNS...ESPECIALLY ALONG THE CONTDVD...BY
LATE MORNING...THEN SPREADING TO THE ERN PLAINS IN THE AFTERNOON.
HIGH TEMPS ON SUN WL STILL BE QUITE WARM...GENERALLY BEING 5-10 DEG
ABOVE AVERAGE.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 234 PM MDT SAT MAY 2 2015

...WET WEATHER AHEAD...

STILL ON TRACK FOR A PERIOD OF WET WEATHER...BEGINNING SUNDAY
EVENING AND LASTING AT LEAST THROUGH EARLY WEDNESDAY. WETTEST
PERIOD WILL LIKELY BE LATE MONDAY INTO TUESDAY.

QG FORCING WILL INCREASE SUN INTO MON AS THE UPPER LOW OVER SRN CA
BEGINS MOVING INTO THE DESERT SW...AND DIFFLUENT FLOW REGIME BECOMES
ESTABLISHED OVER THE CENTRAL-SRN ROCKIES. WHILE POPS WILL BE LOWER
SUN NIGHT...WILL LEAVE MENTION OF ISOLD OR SLIGHT CHANCE THUNDER
THROUGH THE NIGHT AND INTO MON MORNING. BY MONDAY...WE WILL SEE A
GOOD SRLY FETCH COMING UP FROM THE WRN GULF OF MEXICO. THE UPPER LOW
WILL BE MOVING THROUGH AZ. DEWPOINTS FROM THE UPPER 40S TO POSSIBLY
LOWER 50S WILL BECOME FIRMLY ESTABLISHED OVER THE ERN PLAINS. EXPECT
CONVECTION TO BECOME MORE WIDESPREAD THROUGH THE DAY. ON
PAPER...THERE ALSO LOOKS TO BE SOME THREAT OF SVR SINCE SHEAR AND
CAPE WILL BE FAVORABLE. HOWEVER...THERE MAY BE TOO MUCH IN THE WAY
OF CONVECTION TO ALLOW FOR ANY REAL ORGANIZED STORM DEVELOPMENT.
FLOODING CONCERNS...ESPECIALLY FOR THE WALDO AREA...WILL INCREASE
AND CONTINUE THROUGH TUE. TEMPS SHOULD DROP BACK INTO THE LOWER 70S
AND THEN 60S DURING THE FIRST COUPLE DAYS OF THE NEW WEEK.

SYSTEM IS PRETTY WARM WITH THE SW-NE TRAJECTORY...SO EXPECT SNOW
LEVELS TO BE PRETTY HIGH...AT LEAST 11K FEET INITIALLY IF NOT
HIGHER. HOWEVER...SINCE IT IS NOW MAY...RECREATIONISTS SHOULD BE
AWARE THAT WINTER CONDITIONS WILL STILL BE POSSIBLE FOR THE HIGHER
PEAKS...WITH SOME SPOTTY ACCUMS OF SIX INCHES OR MORE POSSIBLE
DURING THIS WET PERIOD.

WET WX CONTINUES AS THE UPPER LOW TRACKS INTO ERN CO ON TUE AND TUE
NIGHT. LATEST GUIDANCE IS INDICATING ANYWHERE FROM .5 TO 1.5 INCHES
OF QPF POSSIBLE OVER THE CWA FROM THIS SYSTEM. AS THE LOW TRACKS
INTO NE CO EARLY WED...EXPECT PRECIP CHANCES TO DROP OVER SERN
CO...BUT STILL COULD SEE ONGOING SHOWERS AND A FEW
STORMS...ESPECIALLY OVER THE NORTHERN SECTIONS AND CONTDVD.

SYSTEM FOR THE LATTER HALF OF NEXT WEEK LOOKS FAIRLY IMPRESSIVE
THROUGH EARLY FRIDAY...AS IT CUTS OFF OVER THE GREAT BASIN...BUT
THEN BOTH THE EC AND GFS TRACK IT NEWD THROUGH WY AND MT...SO MOST
OF SRN CO IS STUCK IN THE DRY SW FLOW SOUTH OF THE LOW CENTER. THIS
SYSTEM BRINGS CONSIDERABLY COLDER AIR TO THE MTS...HOWEVER...SO WILL
HAVE TO WATCH FOR SNOW POTENTIAL OVER THE CONTDVD AND UPPER ARKANSAS
DEPENDING ON HOW THE STORM TRACKS. FOR NOW...LOW POPS GIVEN BY
ENSEMBLE GUIDANCE LOOK APPROPRIATE FOR THE AREA. ROSE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 234 PM MDT SAT MAY 2 2015

VFR CONDITIONS ARE EXPECTED AT THE TERMINAL SITES THROUGH SUNDAY
AFTERNOON.  EVENING SHOWERS AND TSTMS MAY BE FOUND IN THE VCNTY OF
THE TERMINAL SITES TODAY...AND THEN AGAIN ON SUNDAY AFTERNOON. GUSTY
WINDS AND LIGHTNING WL BE THE MAIN TSTM THREATS...BUT SOME SMALL
HAIL COULD ALSO OCCUR.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MW
SHORT TERM...28
LONG TERM...ROSE
AVIATION...28
Hazardous weather outlook, May 2, 11:01 AM MDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1101 AM MDT SAT MAY 2 2015

COZ058>089-093>099-031715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1101 AM MDT SAT MAY 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WEATHER DISTURBANCE WILL BRING A ROUND OF AFTERNOON AND EVENING
THUNDERSTORMS TODAY. THUNDERSTORMS OVER THE MOUNTAINS EARLY THIS
AFTERNOON...WILL SPREAD EAST ACROSS THE PLAINS THROUGH THE
AFTERNOON AND INTO THE EVENING.

THE PRIMARY STORM THREATS TODAY WILL BE LIGHTNING AND WIND GUSTS
TO AROUND 50 MPH...WITH SOME OF THE STRONGER STORMS HAVING THE
POTENTIAL TO PRODUCE SMALL HAIL. HOWEVER...ONE OR TWO STORMS
COULD PRODUCE WIND GUSTS TO AROUND 60 MPH AND HAIL AROUND 1 INCH
IN DIAMETER...ESPECIALLY OVER THE FAR SOUTHEAST PLAINS.

ELEVATIONS ABOVE 10000 FEET COULD SEE LOCAL SNOW ACCUMULATIONS OF AN
INCH OR 2 FROM THE SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THUNDERSTORM POTENTIAL INCREASES ON SUNDAY. STORMS WILL
INITIALLY DEVELOP OVER THE HIGHER TERRAIN LATE IN THE
MORNING...THEN SPREAD ACROSS THE ENTIRE AREA THROUGH THE AFTERNOON
AND EVENING. THE PRIMARY STORM THREATS FOR MOST AREAS WILL BE
LIGHTNING AND GUSTY WINDS.

MONDAY THROUGH WEDNESDAY...PRECIPITATION CHANCES WILL INCREASE
ACROSS THE REGION AS A MAJOR UPPER LEVEL DISTURBANCE MOVES
THROUGH THE AREA. STORMS ON THESE DAYS WILL HAVE THE POTENTIAL
FOR HAIL AN INCH OR GREATER IN DIAMETER...WIND GUSTS TO AT LEAST 60
MPH...AND HEAVY RAINFALL. LOCALIZED HEAVY RAIN COULD IMPACT AREA
BURN SCARS...ESPECIALLY ON MONDAY AND TUESDAY.

FOR THURSDAY AND FRIDAY...THUNDERSTORM CHANCES WILL DECREASE
ACROSS THE PLAINS BUT CONTINUE OVER THE MOUNTAINS AND PALMER
DIVIDE. PRIMARY STORM THREATS BOTH DAYS WILL BE LIGHTNING AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE THIS AFTERNOON AND EVENING OVER MOST OF SOUTHERN
COLORADO.

28/28

In the hours before

Special weather statement, May 2, 3:01 PM MDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT SAT MAY 2 2015

COZ084-022130-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
301 PM MDT SAT MAY 2 2015

...SPECIAL WEATHER STATEMENT...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RAMAH...OR 29 MILES SOUTHWEST OF LIMON...
MOVING EAST AT 15 MPH.

HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS
STORM...ALONG WITH THE POTENTIAL FOR PEA SIZE HAIL.

LOCATIONS IMPACTED INCLUDE...
RAMAH.

LAT...LON 3894 10405 3901 10427 3913 10425 3913 10405
TIME...MOT...LOC 2100Z 280DEG 15KT 3909 10419

28
Special weather statement, May 2, 3:30 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT SAT MAY 2 2015

COZ081-085-022200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
330 PM MDT SAT MAY 2 2015

...SPECIAL WEATHER STATEMENT...

AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM JUST SOUTH OF FALCON...ACROSS
EASTERN COLORADO SPRINGS...TO NEAR MIDWAY...AND MOVING SOUTHEAST AT
10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS...IN ADDITION TO SOME BRIEF HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...PETERSON AFB...
STRATMOOR...SCHRIEVER AFB...FORT CARSON...SECURITY-WIDEFIELD...
SECURITY...CIMARRON HILLS AND MIDWAY.

LAT...LON 3876 10439 3854 10470 3852 10484 3863 10495
      3893 10464
TIME...MOT...LOC 2128Z 293DEG 8KT 3885 10462 3862 10490

28
Special weather statement, May 2, 3:42 PM MDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MDT SAT MAY 2 2015

COZ086-022215-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
342 PM MDT SAT MAY 2 2015

...SPECIAL WEATHER STATEMENT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR PUEBLO WEST...MOVING EAST AT 25
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH BRIEF HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...SALT CREEK...PUEBLO RESERVOIR AND PUEBLO WEST.

LAT...LON 3830 10491 3848 10488 3843 10447 3817 10457
TIME...MOT...LOC 2142Z 287DEG 22KT 3838 10483

28
Special weather statement, May 2, 4:25 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
425 PM MDT SAT MAY 2 2015

COZ085-022300-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
425 PM MDT SAT MAY 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
500 PM MDT...

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF HANOVER...OR 29 MILES NORTHEAST
OF PUEBLO...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN EL
PASO COUNTY.

LAT...LON 3853 10405 3853 10437 3868 10436 3869 10405
TIME...MOT...LOC 2225Z 272DEG 30KT 3859 10427

HODANISH
Special weather statement, May 2, 4:44 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT SAT MAY 2 2015

COZ086-089-093-022315-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
444 PM MDT SAT MAY 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CROWLEY...NORTHWESTERN
OTERO AND NORTHEASTERN PUEBLO COUNTIES UNTIL 515 PM MDT...

AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BOONE...OR 21 MILES EAST OF PUEBLO...MOVING
EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FOWLER...MANZANOLA...OLNEY SPRINGS...BOONE...CROWLEY...PUEBLO DEPOT
AND AVONDALE.

LAT...LON 3795 10446 3850 10428 3847 10379 3787 10389
TIME...MOT...LOC 2244Z 274DEG 23KT 3816 10425

HODANISH
Special weather statement, May 2, 6:14 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT SAT MAY 2 2015

COZ095-096-030045-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
614 PM MDT SAT MAY 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA COUNTY UNTIL 645 PM
MDT...

AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF SWEETWATER RESERVOIR...OR 24
MILES NORTHWEST OF LAMAR...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EADS...SWEETWATER RESERVOIR...QUEENS RESERVOIR...NEEOSHE RESERVOIR
AND NEEGRONDA RESERVOIR.

LAT...LON 3827 10304 3840 10319 3857 10272 3828 10258
TIME...MOT...LOC 0014Z 250DEG 19KT 3833 10295

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 6:14 PM MDTSpecial Weather StatementPUBKiowa31 min
May 2, 6:55 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers34 min
May 3, 12:45 PM MDTSpecial Weather StatementPUBTeller30 min
May 3, 1:27 PM MDTSpecial Weather StatementPUBBaca33 min
May 3, 2:44 PM MDTSpecial Weather StatementPUBCrowley31 min
May 3, 3:04 PM MDTSpecial Weather StatementPUBBaca26 min
May 3, 4:54 PM MDTSpecial Weather StatementPUBTeller21 min
May 3, 4:57 PM MDTSpecial Weather StatementPUBTeller18 min
May 3, 5:28 PM MDTSpecial Weather StatementPUBTeller32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.